MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP

ZIMMER MANUFACTURING B.V. FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Material Erosion (1214)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical devices: part: 00875305401, lot: 63941150; part: 00875201132, lot: 63938865; part: 00771101220, lot: 64037326.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-04037.
 
Event or Problem Description
It was reported that the patient underwent revision surgery due to metal ions.The cobalt chrome head was removed.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: report source: canada.Reported event was unable to be confirmed due to limited information received from the customer.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Visual examination of the returned product identified debris that was unable to be removed during decontamination or with an alcohol rinse and wipe.Debris is present on the outer spherical surface, flat around the taper hole, and in the taper hole.No other damage or anomalies were noted during evaluation.The head was sent to sem analysis.Results: the taper of the returned device was reviewed via optical microscopy (magnification range 5x - 50x) using a keyence vhx-1000 digital microscope.There is staining/dried residue on the taper surface.This staining was not considered 'corrosion or fretting of the taper surface' and did not factor into the scoring of the taper.After discussion and consensus, this taper was assigned a modified goldberg score of (b)(4).A score of (b)(4) corresponds to 'fretting on (b)(4) of the surface and/or corrosion damage to one or more small areas'. review of complaint history identified additional similar complaints for the reported items and no additional complaints for the reported part and lot combinations.Complaints are monitored through monthly complaint review (reference (b)(4)) in order to identify potential adverse trends.Root cause unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
FEMORAL HEAD STERILE PRODUCT DO NOT RESTERILIZE 12/14 TAPER
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer (Section G)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key10968481
Report Number0002648920-2020-00512
Device Sequence Number4168878
Product Code LPH
UDI-Device Identifier00889024144675
UDI-Public(01)00889024144675
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K953337
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00801803202
Device Lot Number64119270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer03/25/2021
01/04/2022
Initial Report FDA Received Date12/08/2020
Supplement Report FDA Received Date03/25/2021
01/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown